Allergische und pseudoallergische Reaktionen auf Nahrungsmittel bei Neurodermitis-Patienten
Author(s):, , ,
Abstract: The incidence of allergic and pseudoallergic reactions to foods and food additives was investigated in 55 atopic eczema (AE) patients and 20 healthy controls before and after challenge meals (CM). Food specific 1gE-rnediated reactions were recorded in 43 cases:'. the frequency 0 positive results correlation with the clinical symptoms showed a significant increase after repeated CM. An activation of the complement system on the "alternative pathway" became evident in 29 patients with an obvious rise of C3-activator fraction (factor B) 15 h after CM (p<0.002). This was associated with increasing serum IgE-CIC levels in 32 atopic patients after CM. Raised serum IgG-CIC concentrations (p< 0,005) were detected in 22 patients and increasing levels of food-specific 1gG4 antibodies were further record in 42 % of the patients after CMs. By contrast, almost no changes were registered in the control group. The individual reaction pattern of food-specific IgE and IgG4 antibodies as well as the clinical significance of the above data are discussed. Serum acute phase proteins (a1-antitrypsin, 2-macroglobulin, haptoglobin and caeruloplasmin) showed a significant increase after CM (P < 0,01) in the atopic group, too. We also noticed higher plasma histamine levels (RIA-Test), 30 min following CM or oral provocation with lactose, sucrose, tyramine, serotonin or phenylethylamine. The intolerance reactions of sugars were associated with dramatic decreased disacharidase activities (P < 0,001) and significantly in creased counts of pathogenic yeasts and bacteria in the small bowel of the AE patients. On the other hand the elevated plasma histamine levels in fasting AE patients and the intolerance reactions to the above biogenic amines suggested defective enzyme activities (MAO, DAO, NMT), in these cases. Recent results from our laboratory demonstrate significantly reduced DAO (p < 0,001) and MAO-B p < 0,05) activities in platelet-rich plasma of AE patients. The role of different enzyme inhibitors and activators as triggers of the above pseudoallergic reactions is emphasized.